Nebraska, 2011Damaging Winds in Nebraska, July 19, 2011
July 19, 2011 · NWS CYS · 8 events in 4 counties and zones
A line of severe thunderstorms produced several reports of wind gusts in excess of 58 mph over portions of the western Nebraska Panhandle during the late evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of severe thunderstorms produced several reports of wind gusts in excess of 58 mph over portions of the western Nebraska Panhandle during the late evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 19, 4:31 PM MST, 3 hours 32 minutes earlier.
Area forecast discussion, Jul 19, 4:31 PM MST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
531 PM MDT TUE JUL 19 2011
.AVIATION...00Z TAFS
LATEST RADAR IMAGERY SHOWING STRONG STORMS ACROSS NORTHERN
COLORADO...POISED TO CROSS THE STATE LINE INTO WYOMING NEAR
CHEYENNE. VARIOUS OUTFLOW BOUNDARIES FROM EARLIER STORMS EVIDENT
SOUTH AND EAST OF CHEYENNE AND THESE COULD BE THE FOCUSING
MECHANISMS FOR ADDITIONAL THUNDERSTORM DEVELOPMENT LATER THIS
EVENING. THUNDERSTORM COVERAGE SHOULD DECREASE WITH SUNSET...BUT
SOME COULD PERSIST AROUND CHEYENNE AND LARAMIE THROUGH MIDNIGHT
LOCAL...06Z. WILL CONTINUE TO MONITOR AND WILL AMEND TAFS AS
NEEDED.
CLAYCOMB
&&
.PREV DISCUSSION... /ISSUED 353 PM MDT TUE JUL 19 2011/
SHORT TERM...TONIGHT THROUGH THURSDAY...
SOME SHOWERS AND THUNDERSTORMS HAVE FORMED EARLY THIS AFTERNOON
ALONG AND WEST OF THE LARAMIE RANGE. THE ACTIVITY IS UNDER THE MID
AND UPPER LEVEL MOISTURE PLUME AT THAT TIME. ONCE AGAIN THROUGH
EARLY TONIGHT...THE ACTIVITY WILL PRODUCE A PERIOD OF HEAVY RAIN...
WIND GUSTS TO 50 MPH...SMALL HAIL AND CONSIDERABLE LIGHTNING. THE
ACTIVITY WILL SPREAD EAST ACROSS AT LEAST ALL OF SOUTHEAST
WYOMING THROUGH THIS EVENING AND THEN ACROSS THE PANHANDLE. THE
SHOWERS AND STORMS WILL THEN SLOWLY DECREASE IN COVERAGE AND
INTENSITY LATER TONIGHT. THE CURRENT GUSTY WINDS OVER THE CWA WILL
EASE WITH SUNSET.
THE SYNOPTIC PATTERN WILL CHANGE OVER THE REGION STARTING LATE
TONIGHT AND CONTINUING THROUGH THURSDAY. A SHORTWAVE TROUGH
CURRENTLY OVER THE PACIFIC NORTHWEST WILL CONTINUE TO SLOWLY WEAKEN
AND LIFT NORTHEAST AND ACROSS THE NORTHERN HIGH PLAINS TONIGHT.
THAT FEATURE TURNS THE FLOW ALOFT TO MORE WESTERLY AND HELPS TO
PUSH A COLD FRONT ACROSS THE CWA LATE TONIGHT AND WEDNESDAY
MORNING. THE COMBINATION WILL BRING DRIER AIR TO THE REGION FOR
WEDNESDAY AND WEDNESDAY NIGHT. THE MID AND UPPER LEVEL MOISTURE
PLUME WILL BE PUSHED SOUTH AND EAST OF THE CWA DURING THAT TIME.
IN ADDITION...THE BOUNDARY LAYER DRIES WITH SURFACE DEW POINTS
MUCH LOWER THAN CURRENT. ALSO BEHIND THE FRONT WILL BE COOLER
TEMPERATURES FOR WEDNESDAY AND THURSDAY...MAINLY OVER THE
PANHANDLE. MOISTURE DOES TRY TO RETURN TO THE EAST PART OF THE
CWA THURSDAY AFTERNOON AND HAVE KEPT SOME POPS IN THAT AREA.
OTHERWISE...WEDNESDAY THROUGH THURSDAY MORNING SHOULD SEE A
MINIMUM OF LATE DAY THUNDERSTORM ACTIVITY. WESTERLY SURFACE
WINDS WILL GUST AS HIGH AS 45 MPH ALONG AND WEST OF THE LARAMIE
RANGE ON WEDNESDAY.
LONG TERM...THURSDAY NIGHT THROUGH TUESDAY
LATEST WATER VAPOR LOOP WAS SHOWING THE NEXT POTENTIAL VORTICITY
ANOMALY MOVING THROUGH BRITISH COLUMBIA. THIS FEATURE IS EXPECTED
TO ROTATE THROUGH NORTHERN MONTANA FRIDAY NIGHT INTO SATURDAY.
THIS FEATURE WILL NOT HAVE MUCH IN THE WAY OF MOISTURE TO WORK
WITH. THEREFORE...PRECIPITATION CHANCES WILL BE QUITE NIL EXCEPT
FOR THE NEBRASKA COUNTIES WHERE DEWPOINTS WILL BE A LITTLE RICHER
AS THE BOUNDARY PASSES THROUGH. BEHIND THE BOUNDARY...WESTERLY
FLOW WILL BE POSSIBLE WHICH WILL TEND TO DRY THINGS OUT AND ALLOW
FOR WARMER TEMPERATURES. WE MAY BE DEALING WITH SOME FIRE WEATHER
PROBLEMS ESPECIALLY WEST OF THE LARAMIE RANGE AFTER THAT BOUNDARY
PASSES THROUGH. HOWEVER...FUELS PAGE IS STILL NOT SHOWING THE
POTENTIAL FOR LARGE FIRE GROWTH. WE WILL HAVE TO SEE HOW THINGS
EVOLVE DURING THE NEXT COUPLE OF DAYS. THE NEXT CONCERN WILL BE
THE RETURN OF MONSOONAL FLOW LATE THIS WEEKEND INTO EARLY NEXT
WEEK. THE MODELS ARE TENDING TO SHOWING THE UPPER LEVEL RIDGE
GRADUALLY BUILDING OVER THE PLAINS WHILE THE UPPER LEVEL TROF DIGS
IN THE NORTHWEST. THIS WILL BRING BACK OUR CHANCE OF AFTERNOON
THUNDERSTORMS ACROSS PORTIONS OF THE AREA. TEMPERATURE FORECAST
LOOKS TO BE IN GOOD SHAPE AT THIS POINT.
AVIATION...18Z TAF ISSUANCE...
VFR CONDITIONS WILL BE COMMON OVER THE CWA THROUGH THURSDAY. THERE
WILL BE SHOWERS AND THUNDERSTORMS OVER THE SOUTHEAST WYOMING PART
OF THE CWA THROUGH THE EVENING. THAT ACTIVITY WILL SPREAD OVER THE
PANHANDLE TONIGHT. SOME OF THE STRONGER STORMS WILL PRODUCE HEAVY
RAIN...FREQUENT LIGHTNING AND BRIEF WIND GUSTS TO 50 MPH.
SOUTHWEST TO WEST WINDS WILL GUST AS HIGH AS 30 KNOTS THROUGH
SUNSET. WESTERLY SURFACE WINDS WILL GUST AS HIGH AS 40 KNOTS IN
AREAS ALONG AND WEST OF THE LARAMIE RANGE ON WEDNESDAY.
FIRE WEATHER...
VERY WARM...BREEZY AND DRY CONDITIONS WILL CONTINUE OVER THE WYOMING
PART OF THE CWA THROUGH SUNSET. THERE WILL ALSO BE SOME SHOWERS
AND THUNDERSTORMS OVER THE CWA TONIGHT. SOME OF THE STORMS WILL
PRODUCE WIND GUSTS TO 50 MPH AND FREQUENT LIGHTNING...BUT ALSO A
WETTING RAINFALL. A COLD FRONT WILL MOVE ACROSS THE CWA LATE
TONIGHT AND WEDNESDAY MORNING. BEHIND THE FRONT WILL BE DRIER AIR
AND WESTERLY SURFACE WINDS WITH GUSTS TO 45 MPH...ESPECIALLY IN
SOUTHEAST WYOMING. THE PLUME OF MONSOONAL MOISTURE WILL ALSO BE
PUSHED SOUTH AND EAST OF THE CWA THROUGH AT LEAST THURSDAY MORNING.
THE PLUME THEN MOVES BACK OVER THE SOUTHEAST QUARTER OF THE CWA
FOR THURSDAY AFTERNOON THROUGH FRIDAY. THE RESULT WILL BE A
MINIMUM OF THUNDERSTORM ACTIVITY OVER MOST OF THE CWA WEDNESDAY
THROUGH THURSDAY MORNING. TEMPERATURES WILL ALSO BE A BIT COOLER
BEHIND THE COLD FRONT FOR WEDNESDAY AND THURSDAY...ESPECIALLY OVER
THE PANHANDLE.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&
SHORT TERM...WEILAND
LONG TERM/AVIATION...REC
Hazardous weather outlook, Jul 19, 9:13 AM MST, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1013 AM MDT TUE JUL 19 2011
WYZ101>119-201200-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1013 AM MDT TUE JUL 19 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SHOWERS AND THUNDERSTORMS WILL REDEVELOP OVER SOUTHEAST WYOMING BY
MID AFTERNOON AND CONTINUE THROUGH THE EVENING. THE ACTIVITY WILL
GRADUALLY DIMINISH IN COVERAGE ANSD INTENSITY STARTING LATE IN THE
EVENING. SOME OF THE THUNDERSTORMS WILL PRODUCE WIND GUSTS TO 50
MPH...SMALL HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. IT WILL
BE HOT EAST OF THE LARAMIE RANGE WITH HIGH TEMPERATURES IN THE
90S.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A COOL FRONT WILL MOVE EAST ACROSS THE AREA EARLY WEDNESDAY
MORNING. THIS FRONT WILL USHER IN SLIGHTLY COOLER TEMPERATURES
AND A DRIER AIRMASS. THEREFORE...THUNDERSTORM ACTIVITY WILL BE
VERY ISOLATED AND CONFINED NEAR THE COLORADO BORDER DURING THE
AFTERNOON. WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS
WILL RETURN TO THE FORECAST FOR REMAINDER OF THE PERIOD.
TEMPERATURES WILL REMAIN ABOVE AVERAGE THROUGH THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED THIS AFTERNOON AND TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
NEZ002-003-019>021-054-055-095-096-201200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
1013 AM MDT TUE JUL 19 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.
.DAY ONE...THIS AFTERNOON AND TONIGHT
IT WILL CONTINUE TO BE HOT THIS AFTERNOON WITH HIGHS FROM 95
TO 105. HEAT INDICES WILL BE A FEW DEGREES HIGHER THAN THE
ACTUAL AIR TEMPERATURES. WIDELY SCATTERED SHOWERS AND
THUNDERSTORMS WILL DEVELOP DURING THE LATE AFTERNOON AND
EVENING. A FEW OF THE THUNDERSTORMS NEAR THE WYOMING BORDER
MAY PRODUCE GUSTY WINDS...BRIEF MODERATE TO HEAVY RAIN AND
FREQUENT LIGHTNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A COOL FRONT WILL MOVE EAST ACROSS THE AREA EARLY WEDNESDAY
MORNING. THIS FRONT WILL USHER IN SLIGHTLY COOLER TEMPERATURES
AND A DRIER AIRMASS. THEREFORE...THUNDERSTORM ACTIVITY WILL BE
VERY ISOLATED AND CONFINED NEAR THE COLORADO BORDER DURING THE
AFTERNOON. WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS
WILL RETURN TO THE FORECAST FOR REMAINDER OF THE PERIOD.
TEMPERATURES WILL REMAIN ABOVE AVERAGE THROUGH THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED THIS AFTERNOON AND TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
WEILAND
In the hours before
Special weather statement, Jul 19, 3:13 PM MST, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
413 PM MDT TUE JUL 19 2011
WYZ110-114-115-192315-
LARAMIE VALLEY WY-NORTH SNOWY RANGE FOOTHILLS WY-SNOWY RANGE WY-
413 PM MDT TUE JUL 19 2011
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN CARBON AND
CENTRAL ALBANY COUNTIES UNTIL 515 PM MDT...
AT 408 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ALBANY...OR 31 MILES WEST OF LARAMIE...
MOVING NORTHEAST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN WITH RAINFALL RATES
OF AROUND 1 INCH PER HOUR.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
CENTENNIAL...
LAKE HATTIE RESERVOIR...
THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 287 AND
292.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
MAZUR
Local storm report, Jul 19, 4:08 PM MST, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
508 PM MDT TUE JUL 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM FLASH FLOOD 2 NNW RYAN PARK 41.35N 106.53W
07/19/2011 CARBON WY DEPT OF HIGHWAYS
*** 4 FATAL, 2 INJ *** STATE HIGHWAY 130 WASHED OUT AT
MILE MARKER 55.5 WHERE BRUSH CREEK CROSSES HIGHWAY. A
VEHICLE CARRYING 5 OCCUPANTS DROVE INTO THIS WASHOUT
EARLY TUESDAY MORNING AND WERE WASHED DOWNSTREAM. 4
FATALITIES OCCURRED IN THE ACCIDENT. SHORTLY
AFTERWARD...ANOTHER VEHICLE DROVE INTO THE WASH OUT.
DRIVER WAS RESCUED.
&&
GCLAYCOMSpecial weather statement, Jul 19, 5:02 PM MST, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
602 PM MDT TUE JUL 19 2011
WYZ117>119-200045-
CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-SOUTH LARAMIE RANGE
FOOTHILLS WY-
602 PM MDT TUE JUL 19 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LARAMIE COUNTY UNTIL 645
PM MDT...
AT 558 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES EAST OF NATURAL FORT REST AREA...OR 14
MILES SOUTHEAST OF CHEYENNE...MOVING EAST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
CARPENTER...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
MAZUR
Special weather statement, Jul 19, 5:39 PM MST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
639 PM MDT TUE JUL 19 2011
WYZ110-112>114-200145-
NORTH SNOWY RANGE FOOTHILLS WY-SIERRA MADRE RANGE WY-SNOWY RANGE
WY-UPPER NORTH PLATTE RIVER BASIN WY-
639 PM MDT TUE JUL 19 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CARBON AND
SOUTHWESTERN ALBANY COUNTIES UNTIL 745 PM MDT...
AT 634 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF HOG
PARK RESERVOIR TO 12 MILES NORTH OF BATTLE LAKE...AND MOVING EAST AT
25 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN WITH RAINFALL RATES OF ONE HALF INCH TO ONE INCH PER HOUR.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
ENCAMPMENT...
SKYLINE...
RYAN PARK...
ROB ROY RESERVOIR...
ALBANY...
CENTENNIAL...
WEBBER SPRINGS...
WHISKEY PARK...
RIVERSIDE...
SOUTH BRUSH CREEK...
NORTH FRENCH CREEK...
SAND LAKE...
BROOKLYN LAKE...
HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
MAZUR
Special weather statement, Jul 19, 5:55 PM MST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
655 PM MDT TUE JUL 19 2011
WYZ110-112>114-200145-
NORTH SNOWY RANGE FOOTHILLS WY-SIERRA MADRE RANGE WY-SNOWY RANGE
WY-UPPER NORTH PLATTE RIVER BASIN WY-
655 PM MDT TUE JUL 19 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CARBON AND
SOUTHWESTERN ALBANY COUNTIES UNTIL 745 PM MDT...
AT 634 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF HOG
PARK RESERVOIR TO 12 MILES NORTH OF BATTLE LAKE...AND MOVING EAST AT
25 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
MODERATE TO HEAVY RAIN AT TIMES. RAINFALL RATES OF ONE HALF INCH PER
HOUR ARE POSSIBLE WITH THE STRONGER STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
ENCAMPMENT...
SKYLINE...
RYAN PARK...
ROB ROY RESERVOIR...
ALBANY...
CENTENNIAL...
WEBBER SPRINGS...
WHISKEY PARK...
RIVERSIDE...
SOUTH BRUSH CREEK...
NORTH FRENCH CREEK...
SAND LAKE...
BROOKLYN LAKE...
HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
MAZUR
Special weather statement, Jul 19, 7:26 PM MST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
826 PM MDT TUE JUL 19 2011
NEZ020-054-200300-
BANNER NE-KIMBALL NE-
826 PM MDT TUE JUL 19 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KIMBALL AND SOUTHERN
BANNER COUNTIES UNTIL 900 PM MDT...
AT 825 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF OLIVER RESERVOIR...OR 12
MILES NORTHWEST OF KIMBALL...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EXTREME SOUTHERN BANNER AND NORTHERN KIMBALL
COUNTIES.
THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 8 AND
14.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
MAZUR
Thunderstorm Wind, Banner
- When
- July 19, 8:03 PM MST
- Where
- Banner County, 6.23 mi SE of Harrisburg
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.490, -103.660
The NEDOR sensor on Highway 71 at mile marker 34.5 measured a wind gust of 67 mph.
Thunderstorm Wind, Cheyenne
- When
- July 19, 8:03 PM MST
- Where
- Cheyenne County, (Sny)sidney Arpt
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.100, -102.980
The wind sensor at the Sidney Airport measured a peak wind gust of 58 mph.
Thunderstorm Wind, Cheyenne
- When
- July 19, 8:13 PM MST
- Where
- Cheyenne County, (Sny)sidney Arpt
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.100, -102.980
The wind sensor at the Sidney Airport measured a peak wind gust of 59 mph.
Thunderstorm Wind, Cheyenne
- When
- July 19, 8:22 PM MST
- Where
- Cheyenne County, 1.48 mi SSE of Dalton
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.400, -102.970
The NEDOR sensor near Dalton on Highway 385 measured a wind gust of 61 mph.
Thunderstorm Wind, Morrill
- When
- July 19, 8:38 PM MST
- Where
- Morrill County, Bridgeport
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- Emergency Manager
- Coordinates
- 41.670, -103.100
A wind gust of 71 mph was observed.
Thunderstorm Wind, Morrill
- When
- July 19, 8:40 PM MST
- Where
- Morrill County, Bridgeport
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.670, -103.100
Branches were down across Highway 385.
Thunderstorm Wind, Cheyenne
- When
- July 19, 8:52 PM MST
- Where
- Cheyenne County, 1.48 mi SSE of Dalton
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.400, -102.970
The NEDOR sensor near Dalton on Highway 385 measured a wind gust of 68 mph.
Thunderstorm Wind, Box Butte
- When
- July 19, 9:13 PM MST
- Where
- Box Butte County, (Aia)alliance Arpt
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 42.050, -102.800
The wind sensor at the Alliance Airport measured a peak wind gust of 73 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Wyoming, July 19, 20114 deaths · 2 injured · 1 event
- Excessive Heat in Missouri, July 19 to 24, 20111 death · 1 injured · $21,000 · 11 events
- Flash Flooding in Ohio, July 19, 2011$4.3 million · 6 events
- Flash Flooding and Hail in Wisconsin, July 19, 2011$830,000 · 65 kt wind · 10 events
- Tornado and Hail in Wisconsin, July 19, 2011$530,000 · EF0 · 19 events
- Flash Flooding and Hail in North Dakota, July 19, 2011$376,000 · 1 in hail · 9 events
- Flash Flooding and Damaging Winds in Minnesota, July 19, 2011$252,000 · 60 kt wind · 14 events
- Excessive Heat and Heat in Kentucky, July 19 to 24, 20115 injured · 32 events
- Damaging Winds in Maryland, July 19, 2011$86,000 · 61 kt wind · 10 events
- Damaging Winds and Lightning Strikes in New Jersey, July 19, 2011$67,000 · 52 kt wind · 15 events
- Flash Flood in Louisiana, July 19, 2011$100,000 · 1 event
- Flash Flood and Lightning Strike in Texas, July 19, 2011$80,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 312665, 312668, 312670, 312663, 312666, 312667, 312661, 312662.